Utah, 2008Winter Weather in Utah, June 4 to 5, 2008
June 4 to 5, 2008 · NWS GJT · 2 events in 2 counties and zones
An unseasonably cold late season storm brought significant snowfall to the mountains of eastern Utah.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An unseasonably cold late season storm brought significant snowfall to the mountains of eastern Utah.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Junction, CO wrote its last area forecast discussion before the first event at Jun 4, 4:00 AM MST, 3 hours earlier.
Area forecast discussion, Jun 4, 4:00 AM MST, 3 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
500 AM MDT WED JUN 4 2008
.SHORT TERM...TODAY THROUGH THURSDAY NIGHT...
A POTENT WEST COAST TROUGH AMPLIFIES TODAY AND MODEL DATA SHOWS THE
H5 CLOSED LOW CORE TRACKING OVER THE FOUR CORNERS BY 12Z THURSDAY.
MOISTURE IS NOT VERY IMPRESSIVE...BUT LARGE SCALE ASCENT AND
INSTABILITY WILL COMPENSATE. RARE TO SEE THE 24 HOUR MEX GUIDANCE
POPS FOR GJT EXCEEDING 5 TIMES CLIMATOLOGY FOR TONIGHT THROUGH
THURSDAY PERIOD...BUT THEN ITS RARE TO SEE A DIGGING SYSTEM THAT/S
SUPPORTED BY A 150 KNOT JET ON ITS BACK SIDE THIS TIME OF YEAR.
CONVECTIVE SHOWERS THAT DEVELOPED OVER THE NRN HALF YESTERDAY
AFTERNOON HAVE PERSISTED THROUGH THE NIGHT. THESE SHOWERS WILL
CONTINUE OVER THE NRN HALF OF THE FORECAST AREA TODAY AS THE SURFACE
FRONT UNDERGOES FRONTOGENESIS AND BECOMES ORIENTED ALONG THE I70
CORRIDOR THIS AFTERNOON. THE FRONT WILL SAG SOUTH AND EXPECTED TO
REACH THE SRN BORDERS OF UTAH AND COLORADO THIS EVENING...THEREFORE
SCATTERED CONVECTION WILL DEVELOP OVER THE SRN HALF DURING THE
AFTERNOON AND AFFECT THE FAR SRN VALLEYS BY THIS EVENING.
PRECIPITATION BECOMES WIDESPREAD TONIGHT AND THURSDAY MORNING. H7
TEMPS ARE SLIGHTLY WARMER THAN EARLIER MODEL RUNS INDICATED AND
APPEARS THE 0C ISOTHERM WILL BE CONFINED TO THE CORE OF THE CLOSED
LOW...INDICATING THAT SNOW LEVELS WILL BE HIGH AND FLUCTUATE BETWEEN
8K TO 10K FEET AND THIS WILL DEPEND ON THE INTENSITY OF SHOWERS AT
THE MOMENT. HAVE ELECTED NOT TO ISSUE A SNOW ADVISORY THIS
MORNING...BUT THE DAY CREW WILL NEED TO CONSIDER AN ADVISORY FOR
THE MOUNTAIN PASSES FOR POSSIBLE ACCUMULATIONS OF 2 TO 6 INCHES.
UPSTREAM PACIFIC ENERGY KEEPS THE CLOSED LOW PROGRESSIVE. ON
THURSDAY...JET ENERGY ROUNDS THE BASE OF THE TROUGH AND THIS DEVELOPS
A NEW CLOSED LOW OVER THE UPPER MIDWEST AND THE FOUR CORNERS CLOSED
LOW LOSES ITS UPPER AIR SUPPORT. ALSO THE TROUGH AXIS CONTINUES TO
MOVE EAST AND THEREFORE SHOWERS WILL BE DECREASING FROM THE WEST
DURING THE DAY. DAYTIME TEMPERATURES WILL BE UNSEASONABLY COOL FROM
THE RAIN COOLED AIR MASS AND STRATIFORM CLOUD THAT WILL BLOCK THE
JUNE SUN. FOR THURSDAY NIGHT...SCATTERED BUT LESS INTENSE SHOWERS
WILL PERSIST OVER THE WRN COLORADO HIGH COUNTRY WITH A CLEARING TREND
UNDERWAY OVER ERN UTAH.
.LONG TERM...FRIDAY THROUGH WEDNESDAY...
TROUGH EXITS EAST. FRIDAY MORNING TEMPERATURES MAY STAY MODIFIED BY
CONTINUED BRISK GRADIENT WINDS. BUT WARM-UP BEGINS. LATEST MEX
GUIDANCE GETS UNUSUALLY WARM CONSIDERING GENERAL TROUGHINESS THAT
REMAINS OVER THE WESTERN STATES. THE EC ESPECIALLY BRINGS A DEEP
TROUGH ACROSS THE REGION ON MONDAY...WITH THE GFS AND UK KEEPING US
IN A WARM SW FLOW. ANY LIGHT SHOWERS WILL FAVOR THE NORTH. OTHERWISE
TEMPERATURES CLIMB TO ABOVE NORMAL NEXT WEEK WITH BREEZY DAYTIME
WINDS.
&&
.AVIATION...
SCATTERED SHOWERS AND THUNDERSTORMS NORTH OF I70 EARLY THIS AFTERNOON
WILL SPREAD SOUTH LATE AFTERNOON AND THIS EVENING. GUSTY OUTFLOW
WINDS WILL BE COMMON WITH SHOWERS AND THUNDERSTORMS AND WILL AFFECT
VALLEY AND MOUNTAIN AIRPORTS. LOWER CEILINGS WILL DEVELOP TONIGHT
AS SHOWERS BECOME NUMEROUS WITH AREAS OF MVFR AND LOCAL IFR
CONDITIONS. MOUNTAIN OBSCURATIONS WILL BE COMMON.
&&
.HYDROLOGY (FROM TUESDAY AFTERNOONS DISCUSSION)...
ABOVE NORMAL TEMPERATURES AGAIN TODAY WILL KEEP THE SNOWMELT ROLLING
OFF THE HIGH COUNTRY AND PRODUCE ELEVATED FLOWS ON AREA RIVERS CREEKS
AND STREAMS. LATEST CBRFC FORECASTS INDICATE PEAK FLOWS/STAGES
ASSOCIATED WITH THIS CURRENT ROUND OF WARMER TEMPERATURES WILL OCCUR
TONIGHT THROUGH WEDNESDAY NIGHT WITH SOME RIVERS FARTHER DOWN STREAM
CONTINUING THE PEAK FLOWS INTO THURSDAY MORNING. LOWERING WATER
LEVELS CAN BE EXPECTED IN RESPONSE TO COOLER TEMPERATURES LATER IN
THE WEEK.
A NUMBER OF FLOOD WARNINGS AND ADVISORIES ARE IN EFFECT ACROSS
WEST CENTRAL AND NORTHWEST COLORADO AND NORTHEAST UTAH...SEE
PRODUCT SUMMARY AT THE BOTTOM OF THIS PRODUCT. STAY TUNED TO
THE LATEST FORECASTS AND VISIT WEATHER.GOV/GJT FOR MORE INFORMATION.
&&
.GJT WATCHES/WARNINGS/ADVISORIES...
.CO...FLOOD WARNINGS FOR THE ELK RIVER NEAR MILNER...THE YAMPA
RIVER NEAR STEAMBOAT SPRINGS AND DEERLODGE PARK...AND THE
EAST RIVER NEAR ALMONT UNTIL FURTHER NOTICE.
FLOOD ADVISORIES FOR THE WHITE RIVER NEAR MEEKER...THE EAGLE
RIVER NEAR GYPSUM AND RED CLIFF...THE CRYSTAL RIVER NEAR
REDSTONE...THE YAMPA RIVER BELOW CRAIG...THE COLORADO RIVER
NEAR CAMEO AND THE CO-UT STATE LINE AND BELOW GLENWOOD
SPRINGS...PLATEAU CREEK FROM VEGA DAM TO THE COLORADO
RIVER...AND THE ROARING FORK RIVER AT GLENWOOD SPRINGS.
.UT...FLOOD ADVISORY FOR THE GREEN RIVER NEAR JENSEN UNTIL FURTHER
NOTICE.
SHORT TERM.....PF
LONG TERM......JOE
AVIATION.......PF
HYDROLOGY......ASHazardous weather outlook, Jun 4, 5:00 AM MST, 2 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
600 AM MDT WED JUN 4 2008
COZ001>014-017>023-UTZ022>025-027>029-051200-
ANIMAS RIVER BASIN-ARCHES/GRAND FLAT-CANYONLANDS/NATURAL BRIDGES-
CENTRAL COLORADO RIVER BASIN-
CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN-
CENTRAL YAMPA RIVER BASIN-DEBEQUE TO SILT CORRIDOR-
EASTERN UINTA BASIN-EASTERN UINTA MOUNTAINS-
ELKHEAD AND PARK MOUNTAINS-FLAT TOPS-
FOUR CORNERS/UPPER DOLORES RIVER-
GORE AND ELK MOUNTAINS/CENTRAL MOUNTAINS-GRAND AND BATTLEMENT MESAS-
GRAND VALLEY-LA SAL AND ABAJO MOUNTAINS-LOWER YAMPA RIVER BASIN-
NORTHWEST SAN JUAN MOUNTAINS-PARADOX VALLEY/LOWER DOLORES RIVER-
ROAN AND TAVAPUTS PLATEAUS-SAN JUAN RIVER BASIN-SOUTHEAST UTAH-
SOUTHWEST SAN JUAN MOUNTAINS-TAVAPUTS PLATEAU-
UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE-UPPER GUNNISON RIVER VALLEY-
UPPER YAMPA RIVER BASIN-WEST ELK AND SAWATCH MOUNTAINS-
600 AM MDT WED JUN 4 2008
...FLOOD WARNINGS...ADVISORIES...AND WATCHES IN EFFECT FOR A NUMBER
OF RIVER POINTS ACROSS WESTERN COLORADO AND NORTHEAST UTAH...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN UTAH AND WESTERN
COLORADO.
.DAY ONE...TODAY AND TONIGHT
SCATTERED SHOWERS NORTH OF INTERSTATE 70 THIS MORNING WILL SPREAD
SOUTH TODAY AND TONIGHT WITH SHOWERS BECOMING MORE NUMEROUS. A FEW
EMBEDDED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND EVENING AND
CAUSE GUSTY WINDS.
SOME SNOW ACCUMULATIONS WILL IMPACT MOUNTAIN PASSES ABOVE 9000 FEET
TONIGHT AND EARLY THURSDAY MORNING. SNOWFALL AMOUNTS WILL RANGE FROM
2 TO 6 INCHES.
MANY RIVERS...CREEKS...AND STREAMS WILL PEAK TODAY AS THE ARRIVAL OF
MUCH COOLER WEATHER SLOWS THE MOUNTAIN SNOW MELT. HOWEVER...MANY
RIVERS AND STREAMS WILL REMAIN ABOVE BANKFULL OR WILL REMAIN NEAR OR
SLIGHTLY ABOVE FLOOD STAGE THROUGH TONIGHT. FOR MORE INFORMATION ON
RIVER FLOODING IN THE REGION...PLEASE VISIT OUR WEBSITE AT
WEATHER.GOV/GJT.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
COOL UNSTABLE AIR MOVES OVER THE REGION ON THURSDAY BEFORE DEPARTING
ON FRIDAY...NUMEROUS SHOWERS WITH A FEW THUNDERSTORMS WILL OCCUR.
SNOW LEVELS WILL REMAIN AROUND 8000 TO 10000 FEET THURSDAY.
ACCUMULATING SNOW MAY OCCUR OVER THE MOUNTAIN PASSES WITH 2 TO 6
INCHES OF NEW SNOW POSSIBLE. AFTERNOON TEMPERATURES WILL BE ABOUT 15
TO 20 DEGREES COOLER THAN NORMAL ON THURSDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT.
Winter Weather, La Sal & Abajo Mountains
- When
- June 4, 7:00 AM MST to June 5, 1:00 AM MST
- Where
- La Sal & Abajo Mountains forecast zone
- Reported by
- Mesonet
- Coordinates
- 38.304, -109.687 (the zone’s center; the record gives no point)
Snowfall of 2 to 5 inches occurred above 9000 feet.
Winter Weather, Eastern Uinta Mountains
- When
- June 5, 3:00 AM MST to 10:00 AM MST
- Where
- Eastern Uinta Mountains forecast zone
- Reported by
- Mesonet
- Coordinates
- 40.506, -109.513 (the zone’s center; the record gives no point)
Snowfall of 2 to 5 inches occurred above 9000 feet.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flood in Virginia, June 4, 20081 death · 2 injured · $1.4 million · EF1 · 112 events
- Flooding in Illinois, June 4 to 18, 20081 death · $2.4 million · 6 events
- Tornadoes and Flash Flooding in Nebraska, June 4 to 5, 2008$2.9 million · EF2 · 60 events
- Tornado and Flash Flooding in Indiana, June 4, 20081 death · $363,000 · EF0 · 24 events
- Flooding in Indiana, June 4 to 22, 2008$438 million · 7 events
- Tornadoes and Flash Flooding in Iowa, June 4 to 5, 2008$1.3 million · EF1 · 78 events
- Tornadoes and Flash Flooding in Nebraska, June 4 to 5, 2008$8.1 million · EF0 · 58 events
- Tornadoes and Flash Flooding in Nebraska, June 4 to 15, 2008$2.0 million · EF1 · 59 events
- Flood in Indiana, June 4 to 12, 2008$90 million · 1 event
- Tornadoes and Hail in Maryland, June 4, 2008$2.1 million · EF0 · 76 events
- Flood in Indiana, June 4 to 21, 2008$20 million · 1 event
- Tornadoes and Flooding in Iowa, June 4 to 18, 2008$1.4 million · EF1 · 21 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 109856, 109855.